Alert archive / Mississippi / Special Weather Statements in 2012

Special Weather Statement, NWS Jackson, MS

August 1, 2012Leake County, Mississippi

NWS Jackson, MS issued this special weather statement at Aug 1, 2012, 7:15 PM CDT for Leake County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2012, 7:15 PM CDT (00:15 UTC)
Expired
Aug 1, 2012, 7:45 PM CDT
In force
30 min
Issued by
NWS Jackson, MS

County Leake County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 52 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.3 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2012-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4425 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2012-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4425 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1294 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

582 
WWUS84 KJAN 020015
SPSJAN
MSZ044-020045-
LEAKE MS-
715 PM CDT WED AUG 1 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
715 PM CDT WED AUG 1 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 7 MILES WEST OF CARTHAGE AT 715 PM
CDT...MOVING SOUTH AT 20 MPH.

PEOPLE IN SOUTHWESTERN LEAKE COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3258 8972 3259 8973 3280 8973 3283 8957
      3258 8947
TIME...MOT...LOC 0015Z 346DEG 17KT 3272 8964

$$

JA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 1, 3:43 PM CDT, 3 hours 32 minutes earlier.

Area forecast discussion, Aug 1, 3:43 PM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
343 PM CDT WED AUG 1 2012

.SHORT TERM...THIS WILL CONTINUE TO BE A CHALLENGING FORECAST OVER
THE NEXT FEW DAYS. CURRENTLY...A WEAK SHORT WAVE IS MOVING INTO THE
NORTHWESTERN PORTIONS OF THE AREA THIS AFTERNOON AND THIS IS KICKING
OFF SOME SCATTERED SHOWERS AND STORMS ALONG AND NORTH OF THE I-20
CORRIDOR. EXPECT THIS ACTIVITY TO CONTINUE TO INCREASE AND MOVE SOUTH
ACROSS THE AREA INTO THE EVENING. A FEW OF THESE STORMS COULD BE
STRONG TO SEVERE AS THERE IS SUFFICIENT INSTABILITY AND DECENT FLOW
PRESENT ACROSS THE AREA. THE GFS INDICATES A MORE VIGOROUS SHORT
WAVE MOVING SOUTHEAST ACROSS THE ARKLAMISS DURING THE OVERNIGHT
HOURS. THIS COMBINED WITH ABUNDANT MOISTURE WITH PWATS AROUND 2.2-2.4
INCHES SHOULD KICK OFF SCATTERED SHOWERS AND THUNDERSTORMS OVERNIGHT
INTO THE MORNING HOURS.

THE GFS INCREASES HEIGHTS SOME ACROSS THE AREA DURING THE DAY ON
THURSDAY...ALONG WITH SOME DRIER AIR AT THE SURFACE. THERE WILL
CONTINUE TO BE SOME ONGOING CONVECTION IN THE SOUTH ASSOCIATED WITH
THE SHORT WAVE AS IT MOVES SOUTHEAST OF THE AREA...ALONG WITH
ISOLATED STORMS POSSIBLE ELSEWHERE. NORTHWEST FLOW WILL CONTINUE
THROUGH FRIDAY WITH SHORT WAVES CONTINUING TO MOVE THROUGH THE AREA.
THE TIMING OF THESE WAVES WILL CONTINUE TO BE TOUGH THROUGH THIS
PERIOD.

AS FAR AS THE HEAT GOES THE CURRENT EXCESSIVE HEAT WARNING AND HEAT
ADVISORY WILL REMAIN IN PLACE UNTIL 8 PM THIS EVENING. AFTER 8 PM WL
CARRY A HEAT ADVISORY WILL BE IN EFFECT FOR THE AREA WEST OF A LINE
FROM GREENWOOD TO YAZOO CITY TO NATCHEZ LINE. A HOT AND HUMID AIRMASS
WILL REMAIN OVER THE WESTERN PORTIONS OF THE ARKLAMISS REGION THROUGH
THURSDAY. SCATTERED SHOWER AND THUNDERSTORM ACTIVITY THIS AFTERNOON
AND TONIGHT INTO THURSDAY SHOULD HELP REDUCE THE HEAT IN THE EAST.
HEAT INDEX VALUES OF 108 TO 111 CAN BE EXPECTED IN THE WEST FOR
SEVERAL HOURS THURSDAY AFTERNOON. DID NOT MAKE ANY CHANGES PAST
FRIDAY...SO WILL ATTACH THE PREVIOUS LONG TERM BELOW. /15/22/

.PREVIOUS LONG TERM...BY THE END OF THE WEEK THE NORTHERLY FLOW ALOFT
REGIME THAT'S BEEN IN PLACE WILL WEAKEN AS UPPER RIDGING TO OUR WEST
NOSES IN ACROSS THE ARKLAMISS IN RESPONSE TO A S/WV TROF DEPARTING
THE SE CONUS. THE RISK OF MCS ACTIVITY DIVING IN FROM THE NORTH WILL
LESSEN AS A RESULT...SHIFTING FOCUS TO MORE OF A DIURNAL
SHOWER/THUNDERSTORM PATTERN TYPICAL FOR THIS TIME OF YEAR. THE
OPPRESSIVE HEAT WE'VE BEEN DEALING WITH LOOKS TO EASE A BIT AS WELL
AND IT DOES NOT APPEAR ANY HEAT HEADLINES WILL BE NECESSARY HEADED
INTO THE WEEKEND... ALTHOUGH AREAS ACROSS THE DELTA MAY FLIRT WITH
CRITERIA ON FRIDAY.

RELATIVELY HIGHER RAIN CHANCES LOOK TO DEVELOP SUN/MON AS THE UPPER
RIDGE SHIFTS WEST AND A FRONTAL BOUNDARY ASSOCIATED WITH A CLIPPER
SYSTEM TRANSITING THE NORTHERN CONUS MOVES INTO THE TN VALLEY. IN
ADDITION...AN UPPER TROPOSPHERIC LOW OVER THE FAR SERN CONUS WILL
BEGIN TO SHIFT WEST WITH THE MODELS INDICATING A TRACK SOMEWHERE
ACROSS THE NORTHERN/CENTRAL GULF OF MEXICO. THE COMBINATION OF THESE
FEATURES WITH A WARM AND MOIST ATMOSPHERE IN PLACE SHOULD RESULT IN
DECENT SHOWER/THUNDERSTORM COVERAGE BOTH SUNDAY AND MONDAY
AFTERNOONS. TAME LAPSE RATES AND WEAK OVERALL FLOW SHOULD MITIGATE
THE RISK FOR SEVERE THUNDERSTORMS DURING THIS TIME BUT A FEW STRONG
STORMS IS CERTAINLY NOT OUT OF THE QUESTION. THE INCREASED CHANCE
FOR RAIN WILL HELP KEEP TEMPS A TAD COOLER DURING THIS TIME BUT
STILL EXPECTING READINGS TO COME IN ABOVE NORMAL AT MOST LOCALES.

HEADED INTO TUE/WED...THE GFS IS MUCH MORE AGGRESSIVE PUSHING DRIER
AIR IN WAKE OF THE FRONT INTO CENTRAL MS WHERE THE ECMWF HANGS THE
BOUNDARY UP ACROSS NORTHERN MS. DECIDED TO LEAN MORE ON THE ECMWF
SOLUTION WHICH MEANT A SLIGHT INCREASE IN OVERNIGHT LOWS FOR MON
NIGHT/TUE NIGHT. POPS WERE ADJUSTED A BIT...MOSTLY TO MAINTAIN AT
LEAST A SLIGHT CHANCE ACROSS ALL AREAS WITH BETTER RAIN CHANCES
FURTHER SOUTH. /BK/

&&

.AVIATION...ISO/SCT TSTMS ARE POSSIBLE THIS AFTN MAINLY EAST OF THE
MISSISSIPPI RIVER AND WITH THE GREATEST COVERAGE OVER THE NE.
GTR-MEI MAY SEE THE STRONGEST STORMS. HAVE INCLUDED VCTS AT MOST
SITES UNTIL 01-02Z. STORMS COULD CONTAIN LARGE HAIL AND GUSTY WINDS.
WL UTILIZE AMD TO SHOW THOSE IMPACTS IF/WHEN A STORM MAY THREATEN A
SITE. THIS ACTIVITY SHOULD END THIS EVENING BUT MODELS ARE
INDICATING ANOTHER CHANCE OF CONVECTION IN THE NORTH AFTER 06Z THU.
THIS ACTIVITY COULD SPREAD SOUTH ACROSS THE REMAINDER OF THE TAF
SITES THU MORNING. OTHERWISE...THERE MAY BE SOME SMALL PERIOD OF
MVFR VIS AROUND SUNRISE THU MORNING IN THE SOUTH. ISO/SCT TSTMS WL
BE POSSIBLE THU AFTN AGAIN IN THE NORTH AT LEAST. POSSIBLY IN THE
SOUTH AS WELL DEPENDING ON HOW OVERNIGHT/EARLY MORNING ACTIVITY
OCCURS. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       77  96  75  95 /  39  34  14  21
MERIDIAN      73  97  72  96 /  31  38  14  28
VICKSBURG     77  96  75  96 /  33  25  15  18
HATTIESBURG   75  96  74  97 /  30  53  17  23
NATCHEZ       76  95  75  94 /  22  30  15  15
GREENVILLE    77  98  75  95 /  46  28  17  27
GREENWOOD     75  97  74  95 /  50  27  18  31

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR MSZ026>033-036>039-
     043>046-048>052-054>058-061>066-072>074.

     EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR MSZ018-
     019-025-034-035-040-041-047.

     HEAT ADVISORY FROM 8 PM THIS EVENING TO 8 PM CDT THURSDAY FOR
     MSZ018-019-025-034-035-040-041-047.

     HEAT ADVISORY UNTIL 8 PM CDT THURSDAY FOR MSZ042-053-059-060.

LA...EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR
     LAZ007>009-015-016-023-025.

     HEAT ADVISORY FROM 8 PM THIS EVENING TO 8 PM CDT THURSDAY FOR
     LAZ007>009-015-016-023-025.

     HEAT ADVISORY UNTIL 8 PM CDT THURSDAY FOR LAZ024-026.

AR...EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR ARZ074-
     075.

     HEAT ADVISORY FROM 8 PM THIS EVENING TO 8 PM CDT THURSDAY FOR
     ARZ074-075.

&&

15/22
Hazardous weather outlook, Aug 1, 3:09 PM CDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
309 PM CDT WED AUG 1 2012

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025-034-035-
040>042-047-022015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-
WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-YAZOO-WARREN-
309 PM CDT WED AUG 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND THURSDAY

A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THROUGH THIS EVENING AS
A WEAK UPPER LEVEL DISTURBANCE COMBINES WITH THE MOIST UNSTABLE AIR
MASS TO SET OFF STORMS THAT WILL MOVE NORTHWEST TO SOUTHEAST ACROSS
THE AREA. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS OF 50 TO
60 MPH AS WELL HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL BE
CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND TORRENTIAL
RAINFALL.

AN EXCESSIVE HEAT WARNING IS IN EFFECT UNTIL 8 PM THIS EVENING AND
THIS WILL BE FOLLOWED BY A HEAT ADVISORY THROUGH 8 PM THURSDAY. HOT
AND HUMID CONDITIONS HAVE RESULTED IN HEAT INDICES ABOVE 110 AGAIN
THIS AFTERNOON AND WILL RESULT IN HEAT INDICES OF 106 TO 111 DEGREES
THURSDAY AFTERNOON. IN ADDITION...OVERNIGHT LOWS WILL REMAIN IN THE
UPPER 70S WHICH WILL NOT ALLOW MUCH RELIEF FROM THE OPPRESSIVE
CONDITIONS. PLEASE TAKE HEAT SAFETY PRECAUTIONS IF OUTDOOR ACTIVITIES
ARE ABSOLUTELY NECESSARY.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

MSZ026>033-036>039-043>046-048>052-054>058-061>066-072>074-022015-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HOLMES-ATTALA-WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-
HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
309 PM CDT WED AUG 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND THURSDAY

A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THROUGH THIS EVENING AS
A WEAK UPPER LEVEL DISTURBANCE COMBINES WITH THE MOIST UNSTABLE AIR
MASS TO SET OFF STORMS THAT WILL MOVE NORTHWEST TO SOUTHEAST ACROSS
THE AREA. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS OF 50 TO
60 MPH AS WELL HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL BE
CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND TORRENTIAL
RAINFALL.

A HEAT ADVISORY IS IN EFFECT UNTIL 8PM THIS EVENING. HEAT INDICES
HAVE REACHED THE 106 TO 110 DEGREE RANGE AGAIN THIS AFTERNOON. IN
ADDITION...OVERNIGHT LOWS WILL REMAIN IN THE MID TO UPPER 70S WHICH
WILL PROVIDE LITTLE RELIEF FROM THE HEAT OF THE DAY. PLEASE TAKE
PRECAUTIONS IF OUTDOOR ACTIVITIES ARE ABSOLUTELY NECESSARY.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

LAZ024-026-MSZ053-059-060-022015-
CATAHOULA-CONCORDIA-CLAIBORNE-JEFFERSON-ADAMS-
309 PM CDT WED AUG 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND THURSDAY

A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THROUGH THIS EVENING AS
A WEAK UPPER LEVEL DISTURBANCE COMBINES WITH THE MOIST UNSTABLE AIR
MASS TO SET OFF STORMS THAT WILL MOVE NORTHWEST TO SOUTHEAST ACROSS
THE AREA. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS OF 50 TO
60 MPH AS WELL HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL BE
CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND TORRENTIAL
RAINFALL.

AN EXCESSIVE HEAT WARNING IS IN EFFECT UNTIL 8 PM THIS EVENING AND
THIS WILL BE FOLLOWED BY A HEAT ADVISORY THROUGH 8 PM THURSDAY. HOT
AND HUMID CONDITIONS HAVE RESULTED IN HEAT INDICES ABOVE 110 AGAIN
THIS AFTERNOON AND WILL RESULT IN HEAT INDICES OF 105 TO 108 DEGREES
THURSDAY AFTERNOON. IN ADDITION...OVERNIGHT LOWS WILL REMAIN IN THE
UPPER 70S WHICH WILL NOT ALLOW MUCH RELIEF FROM THE OPPRESSIVE
CONDITIONS. PLEASE TAKE HEAT SAFETY PRECAUTIONS IF OUTDOOR ACTIVITIES
ARE ABSOLUTELY NECESSARY.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

22

In the hours before

Local storm report, Aug 1, 5:48 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
548 PM CDT WED AUG 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             5 NW WEST POINT         33.66N 88.69W
08/01/2012  E1.00 INCH       CLAY               MS   PUBLIC

&&

CME
Special weather statement, Aug 1, 5:49 PM CDT, 1 hour 26 minutes before
MSZ029-030-012320-
WEBSTER MS-CLAY MS-
549 PM CDT WED AUG 1 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
549 PM CDT WED AUG 1 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTH OF MONTPELIER AT 550 PM
CDT...MOVING SOUTHEAST AT 15 MPH.

PEOPLE IN WESTERN CLAY AND EAST CENTRAL WEBSTER COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3356 8870 3356 8900 3368 8908 3378 8890
      3356 8871 3355 8868 3353 8866
TIME...MOT...LOC 2250Z 327DEG 15KT 3365 8893

JA
Local storm report, Aug 1, 5:56 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
556 PM CDT WED AUG 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     ACKERMAN                33.31N 89.17W
08/01/2012                   CHOCTAW            MS   LAW ENFORCEMENT

            SEVERAL TREES DOWN IN AND AROUND ACKERMAN WITH ONE LARGE
            TREE ON A HOUSE IN TOWN.

&&

CME
Local storm report, Aug 1, 6:12 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
612 PM CDT WED AUG 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     5 WSW ACKERMAN          33.28N 89.25W
08/01/2012                   CHOCTAW            MS   STORM CHASER

            TREES DOWN ALONG HWY 12.

&&

AWEBER
Special weather statement, Aug 1, 6:36 PM CDT, 39 minutes before
MSZ044-020005-
LEAKE MS-
636 PM CDT WED AUG 1 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
636 PM CDT WED AUG 1 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTHEAST OF CARTHAGE AT 636
PM CDT...MOVING EAST AT 10 MPH.

PEOPLE IN CENTRAL LEAKE COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3273 8960 3290 8954 3286 8932 3263 8932
TIME...MOT...LOC 2336Z 288DEG 10KT 3279 8947

JA
Special weather statement, Aug 1, 7:15 PM CDT, 0 minutes before
MSZ044-020045-
LEAKE MS-
715 PM CDT WED AUG 1 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
715 PM CDT WED AUG 1 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 7 MILES WEST OF CARTHAGE AT 715 PM
CDT...MOVING SOUTH AT 20 MPH.

PEOPLE IN SOUTHWESTERN LEAKE COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3258 8972 3259 8973 3280 8973 3283 8957
      3258 8947
TIME...MOT...LOC 0015Z 346DEG 17KT 3272 8964

JA

Nearby

Special Weather Statements in Mississippi, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.